Texas, 2004

Strong Wind in Texas, February 25, 2004

February 25, 2004 · NWS BRO · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Feb 25, 9:20 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 25, 9:20 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 AM CST WED FEB 25 2004

.DISCUSSION...COOLER...DRIER AIR IS IN THE WAKE OF AN UPPER LEVEL
TROUGH THAT MOVED THROUGH THE AREA YESTERDAY AFTERNOON.  GUSTY
NORTHWEST WINDS ARE THE RULE TODAY AS HIGH PRESSURE BUILDS INTO THE
AREA.  WINDS WILL DIMINISH TONIGHT AS HIGH PRESSURE SETTLES INTO THE
AREA.  WINDS WILL TURN MORE NORTHEAST BY LATE FRIDAY AS HIGH
PRESSURE SLIDES OVER THE GULF.  BRO SOUNDING THIS MORNING SHOWED A
PRECIP WATER OF .63 AND A K-INDEX OF 14.  PREVIOUS FORECAST PACKAGE
LOOKS GOOD.  NO UPDATES EXPECTED AT THIS TIME.
&&

.MARINE...AT 8 AM BUOY 020 REPORTED WEST NORTH WEST WINDS AT 21
KNOTS WITH GUSTS TO 25 KNOTS AND SEAS AT 5 FEET WITH A 5 SECOND
PERIOD.  A HIGH PRESSURE RIDGE IS BUILDING OVER THE COASTAL WATERS
OF DEEP SOUTH TEXAS. THE PRESSURE GRADIENT HAS TIGHTENED OVER THE
MARINE AREAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES NORTH OF
THE AREA OVER CENTRAL TEXAS. WINDS HAVE INCREASED IN RESPONSE TO THE
TIGHTER PRESSURE GRADIENT.  WINDS AND SEAS WILL INCREASE TODAY AND
SMALL CRAFT ADVISORIES ARE IN EFFECT.  SCA ARE LIKELY THROUGH EARLY
THURSDAY MORNING.  WINDS AND SEAS WILL SUBSIDE THURSDAY AND FRIDAY
BUT WILL INCREASE AGAIN THIS WEEKEND. SMALL CRAFT ADVISORIES ARE
LIKELY AGAIN THIS WEEKEND.
&&

.AVIATION...VFR CONDITIONS WITH CLEAR SKIES AND GUSTY NORTHWEST
WINDS ARE OCCURRING OVER THE REGIONAL AIRPORTS THIS MORNING. THE
PRESSURE GRADIENT IS TIGHTENING ACROSS THE CWA RESULTING IN BREEZY
CONDITIONS WITH GUSTY WINDS. WINDS WILL BEGIN TO RELAX SLIGHTLY
OVERNIGHT. UNDER MOSTLY CLEAR SKIES VFR CONDITIONS WILL PREVAIL THE
NEXT 24 HOURS.
&&

.POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 68 46 70 46 71/ 00 00 00 00 00
BROWNSVILLE         69 45 71 45 74/ 00 00 00 00 00
HARLINGEN           70 43 72 44 74/ 00 00 00 00 00
MCALLEN             70 42 73 43 75/ 00 00 00 00 00
RIO GRANDE CITY     71 41 72 42 75/ 00 00 00 00 00
SOUTH PADRE ISLAND  68 47 69 47 70/ 00 00 00 00 00
&&

.BRO WATCHES/WARNINGS/ADVISORIES....SCA FOR GMZ130-150-155-170-175.
&&

SYNOPTIC/GRIDS...65
AVIATION/MARINE...63
MESO...CAMPBELL

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Feb 25, 6:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CST WED FEB 25 2004

TXZ248>257-261200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CST WED FEB 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES FOR THE BAY AND OFFSHORE WATERS ARE IN EFFECT
TODAY AS NORTHWEST WINDS WILL QUICKLY INCREASE TO 25 TO 30 KNOTS
AND SEAS RUN 7 TO 10 FEET. WINDS WILL SLOWLY DECREASE OVERNIGHT AS
LOW PRESSURE MOVES FARTHER INTO THE GULF OF MEXICO.

WITH THE INCREASED SEAS TODAY...THE RIP CURRENT RISK WILL BE HIGH
ALONG THE COAST TODAY. RIP CURRENT CONDITIONS WILL BE LIFE-
THREATENING TO ANYONE THAT ENTERS THE SURF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED THIS WEEKEND AS SOUTHERLY WINDS
INCREASE AHEAD OF THE NEXT WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

64

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Cameron

When
February 25, 1:30 PM CST
Where
Cameron forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
26.152, -97.453 (the zone’s center; the record gives no point)

Strong north winds behind a cold front helped contribute to the collapse of a roof to a warehouse in Brownsville. The sheet metal roof knocked down power lines, damaged cars and landed on a nearby building on the same property. Winds were gusting to between 35 and 40 mph that day at the nearest official observation site of Brownsville.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387251.